Alert archive / Washington / Red Flag Warnings in 2024
Red Flag Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 20, 2024, 6:21 AM PDT for Chelan County, Douglas County, Okanogan County, Washington. It took effect at Jul 21, 2024, 12:00 PM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2024, 6:21 AM PDT (13:21 UTC)
- In effect from
- Jul 21, 2024, 12:00 PM PDT
- Expired
- Jul 22, 2024, 11:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 183 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 1.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822 WWUS86 KOTX 201321 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 621 AM PDT Sat Jul 20 2024 ...HOT DRY AND UNSTABLE CONDITIONS SUNDAY ACROSS THE CASCADES... WAZ696>698-704-705-211330- /O.UPG.KOTX.FW.A.0006.240721T2200Z-240722T0500Z/ /O.NEW.KOTX.FW.W.0007.240721T1900Z-240722T0500Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- 621 AM PDT Sat Jul 20 2024 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR THE CENTRAL AND NORTHERN CASCADES... The National Weather Service in Spokane has issued a Red Flag Warning for hot, dry, and unstable conditions, which is in effect from 12 PM to 10 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), Fire Weather Zone 698 East Washington North Cascades (Zone 698), Fire Weather Zone 704 Methow Valley (Zone 704) and Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Winds: Southeast 6 to 11 mph shifting to the northwest 8 to 14 mph in the early evening. * Timing: 12 PM to 10 PM * Relative Humidities: 7 to 16 percent in the valleys and 16 to 24 percent over the higher terrain. * Thunderstorms: There is 10 to 15% chance for isolated thunderstorms Sunday evening and night. Gusty and erratic winds are possible with any thunderstorms that develop. * Temperatures: Up to 108. * Impacts: Unstable conditions could lead to plume dominated fires. Rapid fire spread with any new or existing fires. These conditions may overwhelm initial attack capabilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of breezy winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
7 follow-up statements
967 WWUS86 KOTX 202310 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 410 PM PDT Sat Jul 20 2024 ...HOT DRY AND UNSTABLE CONDITIONS SUNDAY ACROSS THE CASCADES... WAZ696>698-704-705-211400- /O.CON.KOTX.FW.W.0007.240721T1900Z-240722T0500Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- 410 PM PDT Sat Jul 20 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT SUNDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FOR THE CENTRAL AND NORTHERN CASCADES OF WASHINGTON... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), Fire Weather Zone 698 East Washington North Cascades (Zone 698), Fire Weather Zone 704 Methow Valley (Zone 704) and Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Temperatures: 100 to 108 in the valleys. Upper 80s and 90s in the mountains. * Winds: Southeast 5 to 10 mph through mid afternoon. Wind shift to the west or northwest 10 to 15 mph late afternoon into the evening. Localized wind gusts of 30 mph or more with showers and thunderstorms mid Sunday afternoon into Sunday evening. * Relative Humidities: 7 to 16 percent in the valleys and 16 to 24 percent over the higher terrain. * Lightning: There is 10 to 15% chance for thunderstorms late Sunday afternoon into Sunday night. Gusty outflow winds up to 30 mph possible.. * Impacts: Unstable conditions could lead to plume dominated fires. Rapid fire spread with any new or existing fires. These conditions may overwhelm initial attack capabilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of breezy winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
875 WWUS86 KOTX 211253 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 553 AM PDT Sun Jul 21 2024 WAZ696>698-704-705-212100- /O.EXT.KOTX.FW.W.0007.240721T1900Z-240722T1200Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- 553 AM PDT Sun Jul 21 2024 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT MONDAY FOR HOT, DRY, UNSTABLE CONDITIONS AND ISOLATED LIGHTNING FOR THE CENTRAL AND NORTHERN CASCADES OF WASHINGTON... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), Fire Weather Zone 698 East Washington North Cascades (Zone 698), Fire Weather Zone 704 Methow Valley (Zone 704) and Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Winds: East to southeast 5 to 10 mph through mid afternoon. Wind shift to the west or northwest 10 to 15 mph late afternoon into the evening. Localized wind gusts of 30 mph or more with showers and thunderstorms mid Sunday afternoon into Sunday evening. * Relative Humidities: 7 to 16 percent in the valleys and 16 to 24 percent over the higher terrain. * Temperatures: 100 to 108 in the valleys. Upper 80s and 90s in the mountains. * Lightning: There is 10 to 15% chance for thunderstorms late Sunday afternoon into Sunday night. Gusty outflow winds up to 30 mph possible. * Impacts: Unstable conditions could lead to plume dominated fires. Isolated thunderstorms will bring the risk for new fire starts and gusty and erratic outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
641 WWUS86 KOTX 212010 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 110 PM PDT Sun Jul 21 2024 WAZ703-221400- /O.NEW.KOTX.FW.W.0008.240722T2100Z-240723T0500Z/ Okanogan Valley (Zone 703)- 110 PM PDT Sun Jul 21 2024 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY FOR GUSTY WINDS, LOW RH, AND ISOLATED LIGHTNING FOR THE OKANOGAN VALLEY... * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703). * Winds: South 15 to 20 mph with gusts up to 30 mph. * Relative Humidities: 8 to 19 percent. * Temperatures: Up to 104. * Lightning: There is 10% chance for thunderstorms Monday afternoon and evening. Gusty outflow winds up to 35 mph possible. * Impacts: Rapid fire spread with any new or existing fires due to gusty winds. Isolated thunderstorms will bring the risk for new fire starts and gusty and erratic outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ696>698-704-705-221400- /O.EXT.KOTX.FW.W.0007.000000T0000Z-240723T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- 110 PM PDT Sun Jul 21 2024 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT MONDAY FOR HOT, DRY, UNSTABLE CONDITIONS AND ISOLATED LIGHTNING FOR THE CENTRAL AND NORTHERN CASCADES OF WASHINGTON... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), Fire Weather Zone 698 East Washington North Cascades (Zone 698), Fire Weather Zone 704 Methow Valley (Zone 704) and Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Winds: East to southeast 5 to 10 mph through Sunday afternoon. Wind shift to the west or northwest 10 to 15 mph Sunday afternoon into the evening. Localized wind gusts of 30 mph or more with showers and thunderstorms into Sunday evening. Winds significantly increase late Monday afternoon with the dry cold front passage to northwest 15 to 25 mph with gusts around 35 mph. * Relative Humidities: 7 to 16 percent in the valleys and 16 to 25 percent over the higher terrain. * Temperatures: 95 to 108 in the valleys. 80s and 90s in the mountains. * Impacts: Unstable conditions could lead to plume dominated fires Sunday. Isolated thunderstorms will bring the risk for new fire starts and gusty and erratic outflow winds. Rapid fire spread with any new or existing fires due to gusty winds Monday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
543 WWUS86 KOTX 221237 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 537 AM PDT Mon Jul 22 2024 WAZ696>698-704-705-222330- /O.CON.KOTX.FW.W.0007.000000T0000Z-240723T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- 537 AM PDT Mon Jul 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), Fire Weather Zone 698 East Washington North Cascades (Zone 698), Fire Weather Zone 704 Methow Valley (Zone 704) and Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Winds: West 15 to 20 mph with gusts of 30 mph or more. Be prepared for the arrival of a dry cold front between 4 PM and 6 PM. * Relative Humidities: 15 to 25 percent in the valleys and 25 to 35 percent over the higher terrain. * Lightning: There is a 10 percent chance of thunderstorms over Chelan county prior to 9 AM. There is a 10 percent chance of thunderstorms across western and central Okanogan county between 6 AM and 11 AM followed by additional isolated lightning between 2 PM and 5 PM. * Impacts: Isolated thunderstorms will bring the risk for new fire starts and gusty and erratic outflow winds. Rapid fire spread with any new or existing fires due to gusty winds Monday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WAZ703-222330- /O.CON.KOTX.FW.W.0008.240722T2100Z-240723T0500Z/ Okanogan Valley (Zone 703)- 537 AM PDT Mon Jul 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY.. * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703). * Winds: South 15 to 20 mph with gusts up to 30 mph. * Relative Humidities: 12 to 20 percent. * Lightning: There is 10% chance for thunderstorms over western and central Okanogan county between 6 AM and 11 AM followed by additional isolated lightning between 2 PM and 5 PM. Gusty outflow winds up to 35 mph possible. * Impacts: Rapid fire spread with any new or existing fires due to gusty winds. Isolated thunderstorms will bring the risk for new fire starts and gusty and erratic outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
001 WWUS86 KOTX 222257 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 357 PM PDT Mon Jul 22 2024 WAZ696>698-704-705-230600- /O.CON.KOTX.FW.W.0007.000000T0000Z-240723T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- 357 PM PDT Mon Jul 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), Fire Weather Zone 698 East Washington North Cascades (Zone 698), Fire Weather Zone 704 Methow Valley (Zone 704) and Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Winds: West 15 to 20 mph with gusts of 30 mph or more. Be prepared for the arrival of a dry cold front through the late afternoon. * Relative Humidities: 15 to 25 percent in the valleys and 25 to 35 percent over the higher terrain. * Impacts: Rapid fire spread with any new or existing fires due to gusty winds through the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && && $$ WAZ703-230500- /O.CON.KOTX.FW.W.0008.000000T0000Z-240723T0500Z/ Okanogan Valley (Zone 703)- 357 PM PDT Mon Jul 22 2024 ...RED FLAG WARNING REMAINS THROUGH 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY.. * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703). * Winds: South 15 to 20 mph with gusts up to 30 mph. * Relative Humidities: 12 to 20 percent. * Impacts: Rapid fire spread with any new or existing fires due to gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && && $$
570 WWUS86 KOTX 230445 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 945 PM PDT Mon Jul 22 2024 WAZ703-230545- /O.EXP.KOTX.FW.W.0008.000000T0000Z-240723T0500Z/ Okanogan Valley (Zone 703)- 945 PM PDT Mon Jul 22 2024 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY... $$ WAZ696>698-704-705-230600- /O.CON.KOTX.FW.W.0007.000000T0000Z-240723T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- 945 PM PDT Mon Jul 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 697 East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), Fire Weather Zone 698 East Washington North Cascades (Zone 698), Fire Weather Zone 704 Methow Valley (Zone 704) and Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 14 to 32 percent in the valleys and 32 to 49 percent over the higher terrain. * Impacts: Rapid fire spread with any new or existing fires due to gusty winds through the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && && $$
494 WWUS86 KOTX 230558 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1058 PM PDT Mon Jul 22 2024 WAZ696>698-704-705-230700- /O.EXP.KOTX.FW.W.0007.000000T0000Z-240723T0600Z/ East Washington Central Cascades (Zone 696)- East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- 1058 PM PDT Mon Jul 22 2024 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL WASHINGTON CASCADES... Gusty west winds will persist until about sunrise around Wenatchee, Waterville, and ridges in the Cascades exposed to west winds. But relative humidity will be above critical fire weather thresholds for the remainder of the night. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 20, 2:41 AM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 20, 2:41 AM PDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
241 AM PDT Sat Jul 20 2024
.SYNOPSIS...
Very hot temperatures will continue through Monday with widespread
triple digit heat Sunday and Monday. A significant pattern change
will arrive on Tuesday with the arrival of a dry cold front.
Although temperatures will cool by several degrees, breezy winds
and dry conditions each afternoon will result in increase fire
risk.
&&
.DISCUSSION...
Saturday through Monday: A ridge will amplify across the western US
this weekend as a deep upper level low churns in the Gulf of Alaska.
850mb temperatures will warm to 26 to 28C in response, corresponding
to widespread highs in the upper 90s to low 100s for the Inland
Northwest. On Sunday, as the Gulf of Alaska low begins to inch
toward the British Columbia coast, repositioning the center of the
ridge slightly eastward. With the flow aloft shifting to the south,
temperatures will warm even further. 850mb temperatures around 29 to
31C across the Inland Northwest will bring widespread temperatures
in the triple digits. Heat advisories will upgrade to Excessive Heat
Warnings this afternoon as these temperatures will result in major
to extreme HeatRisk across the region. Everyone who is exposed to
the heat is at risk for heat related illnesses. Please consider
canceling outdoor activities. Warm overnight low temperatures will
result in little to no relief overnight. If you have access to air
conditioning, use it, or find a location that does. Even a few hours
in a cool location can lower risk for illness.
Sunday and Monday will need to be watched for the potential for dry
thunderstorms as a shortwave moves in from the southwest on Sunday
and as a cold front approaches the region on Monday. For Sunday, in
combination with intense heating resulting in a very unstable
atmosphere, elevated moisture and instability raises these alarms.
Models continue to show the strongest lift to our west and south
with the probability for thunderstorms remaining below 15 percent.
Some high resolution models are showing isolated showers to move
northward across central Washington Sunday afternoon, but confidence
remains too low to include it in the forecast.
As the deep low approaches the British Columbia coast on Monday,
moisture and high level clouds will spread eastward into the rest of
eastern Washington and north Idaho ahead of an approaching cold
front. The threat for thunderstorms will also spread eastward as
this mid level moisture increases elevated instability. Currently
the best chances will be across the north Cascades, the northeast
mountains, and north Idaho with a 10 to 15 percent chance. In
addition to this risk, a return to onshore flow will tighten the
cross-Cascade pressure gradient with breezy winds through the
Cascade gaps and central Washington Monday evening. /vmt
Tuesday through Friday: A cooldown is finally on the horizon! A deep
center of low pressure is on track to move into northern British
Columbia on Tuesday which will send an associated dry cold front
sweeping across the Inland Northwest, bringing some long awaited
relief from the heat. However, all good things come at a cost. With
the cooling temperatures will come an increase in winds due to a
pressure gradient setting up over our region with the area of low
pressure to our north and higher pressure to our south. Increased
winds will create potential for the numerous wildfires throughout
Eastern WA and North ID to grow and spread rapidly, especially with
vegetation being primed for burning thanks to our extended spell of
hot and dry conditions. Breezy winds will begin Monday night and
will persist through the end of the workweek. As for specifics on
temperatures, the most dramatic drop in temperatures will occur from
Monday to Tuesday. Daytime highs on Tuesday will be around 10
degrees cooler than those on Monday. For most locations, this means
going from triple digits on Monday to the low 90s on Tuesday. The
cooling trend, though more gradual, will continue through the end of
the week. By Thursday, if our current forecast pans out, Spokane
will see temperatures drop into the 80s for the first time since
July 4th! This will mark the end of what has been a record-breaking
streak of 90-degree-or-higher days. Spokane's previous record was 15
days in a row of temperatures climbing above 90F. If our current
streak continues through Wednesday as forecasted, we'll obliterate
that record with a whopping 20 days of 90+ degree temperatures.
/Fewkes
&&
.AVIATION...
12Z TAFS: An upper level ridge will allow VFR conditions to
continue through the period. The only exception will be some hazy
conditions from smoke near wildfires that may reduce visibilities
along Lake Chelan and in the Methow Valley.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: With the exception
of smoke near wildfires confidence is high for continued VFR
conditions.
-----------------------
Confidence descriptors: Low - Less than a 30 percent chance Moderate
- 30 to 70 percent
chance High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 100 67 106 70 102 65 / 0 0 0 0 0 0
Coeur d'Alene 98 67 102 68 100 64 / 0 0 0 0 0 0
Pullman 97 64 103 63 97 59 / 0 0 0 0 0 0
Lewiston 106 73 111 75 106 71 / 0 0 0 0 0 10
Colville 98 57 103 60 101 56 / 0 0 0 0 0 0
Sandpoint 96 62 100 65 99 60 / 0 0 0 0 0 0
Kellogg 96 72 100 72 100 68 / 0 0 0 0 0 0
Moses Lake 102 64 108 68 102 61 / 0 0 0 10 10 0
Wenatchee 102 75 108 75 102 66 / 0 0 0 10 10 0
Omak 104 68 110 73 107 65 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 11 AM PDT this morning for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis and
Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
Excessive Heat Warning from 11 AM this morning to 8 PM PDT
Monday for Central Panhandle Mountains-Coeur d'Alene Area-
Idaho Palouse-Lewis and Southern Nez Perce Counties-
Lewiston Area-Northern Panhandle.
WA...Heat Advisory until 11 AM PDT this morning for Central Chelan
County-Lower Garfield and Asotin Counties-Moses Lake Area-
Northeast Blue Mountains-Northeast Mountains-Okanogan
Highlands-Okanogan Valley-Spokane Area-Upper Columbia Basin-
Washington Palouse-Waterville Plateau-Wenatchee Area-
Western Okanogan County.
Excessive Heat Warning from 11 AM this morning to 8 PM PDT
Monday for Central Chelan County-Lower Garfield and Asotin
Counties-Moses Lake Area-Northeast Blue Mountains-Northeast
Mountains-Okanogan Highlands-Okanogan Valley-Spokane Area-
Upper Columbia Basin-Washington Palouse-Waterville Plateau-
Wenatchee Area-Western Okanogan County.
Fire Weather Watch from Sunday afternoon through Sunday evening
for East Portion of North Cascades National Park/Lake
Chelan National Recreation Area (Zone 697)-East Washington
Central Cascades (Zone 696)-East Washington North Cascades
(Zone 698)-Foothills of Central Washington Cascades (Zone
705)-Methow Valley (Zone 704).
Heat Advisory from 11 AM this morning to 8 PM PDT Monday for
Western Chelan County.
&&Nearby
Red Flag Warnings in Washington, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.